Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 301, NWS Atlanta, GA

July 21, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2015, 3:13 PM EDT for 4 counties in Georgia. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 3:13 PM EDT (19:13 UTC)
Expired
Jul 21, 2015, 3:40 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cobb County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:15 PM EDTTSTM WND DMG1 S White City, GAA TREE WAS DOWNED ON I-20 EASTBOUND BETWEEN POST RD AND HIGHWAY 5.
Jul 21, 3:16 PM EDTTSTM WND DMGDurelle, GAPOWER LINES WERE DOWNED AT THE INTERSECTION OF DURELEE LANE AND FAIRBURN RD.
Jul 21, 3:16 PM EDTTSTM WND DMGWindwood Village, GAA TREE WAS DOWNED ON KNOLLWOOD CIR NEAR PARKWAY SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS52 KFFC 211913
SVRFFC
GAC067-097-121-223-212000-
/O.NEW.KFFC.SV.W.0301.150721T1913Z-150721T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHEASTERN PAULDING COUNTY IN NORTHWESTERN GEORGIA...
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHWESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 400 PM EDT

* AT 312 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
  NEAR LITHIA SPRINGS TO NEAR DOUGLASVILLE TO NEAR VILLA RICA...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATLANTA...DOUGLASVILLE...SMYRNA...EAST POINT...UNION CITY...VILLA
  RICA...COLLEGE PARK...POWDER SPRINGS...FAIRBURN...AUSTELL... 
  PALMETTO...HIRAM...CHATTAHOOCHEE HILLS...LITHIA SPRINGS... 
  SWEETWATER CREEK STATE PARK...TURNER FIELD...NEW GEORGIA... 
  CAMPBELLTON...LAKE VAL-DO-MAR AND HANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3393 8469 3374 8438 3365 8446 3353 8454
      3351 8460 3351 8484 3352 8483 3352 8482
      3355 8483 3357 8481 3358 8491 3372 8490
      3373 8491 3373 8490 3378 8490 3379 8493
TIME...MOT...LOC 1912Z 315DEG 22KT 3382 8470 3372 8478 3367 8492 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
951 
WWUS52 KFFC 211931
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE JUL 21 2015

GAC223-211940-
/O.CAN.KFFC.SV.W.0301.000000T0000Z-150721T2000Z/
PAULDING GA-
331 PM EDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3362 8486 3373 8480 3379 8476 3379 8472
      3383 8472 3387 8459 3374 8438 3365 8446
      3353 8454 3351 8461 3351 8482 3353 8482
      3355 8483 3357 8481 3358 8487
TIME...MOT...LOC 1930Z 309DEG 25KT 3382 8453 3364 8460 3357 8480 

$$

GAC067-097-121-212000-
/O.CON.KFFC.SV.W.0301.000000T0000Z-150721T2000Z/
DOUGLAS GA-FULTON GA-COBB GA-
331 PM EDT TUE JUL 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR DOUGLAS...SOUTHWESTERN FULTON AND SOUTHWESTERN COBB COUNTIES...

AT 330 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 
NEAR SMYRNA TO NEAR UNION CITY TO NEAR CHATTAHOOCHEE HILLS...MOVING 
SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...DOUGLASVILLE...SMYRNA...EAST POINT...UNION CITY...COLLEGE 
PARK...FAIRBURN...AUSTELL...PALMETTO...CHATTAHOOCHEE HILLS...LITHIA 
SPRINGS...WEST END...SWEETWATER CREEK STATE PARK...SIX FLAGS OVER 
GEORGIA...CASCADE HEIGHTS...TURNER FIELD...CAMPBELLTON...CHAPEL 
HILL...SANDTOWN AND BILL ARP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3362 8486 3373 8480 3379 8476 3379 8472
      3383 8472 3387 8459 3374 8438 3365 8446
      3353 8454 3351 8461 3351 8482 3353 8482
      3355 8483 3357 8481 3358 8487
TIME...MOT...LOC 1930Z 309DEG 25KT 3382 8453 3364 8460 3357 8480 

HAIL...0.75IN
WIND...60MPH
 
$$
891 
WWUS52 KFFC 211940
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT TUE JUL 21 2015

GAC067-097-121-211948-
/O.CAN.KFFC.SV.W.0301.000000T0000Z-150721T2000Z/
DOUGLAS GA-FULTON GA-COBB GA-
340 PM EDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS...SOUTHWESTERN FULTON
AND SOUTHWESTERN COBB COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY 
WINDS BETWEEN 25 AND 35 MPH ARE STILL POSSIBLE OVER PORTIONS OF 
SOUTHWESTERN FULTON COUNTY WITH THESE THUNDERSTORMS THROUGH 400 PM 
EDT.

LAT...LON 3362 8486 3373 8480 3379 8476 3379 8472
      3383 8472 3387 8459 3374 8438 3365 8446
      3353 8454 3351 8461 3351 8482 3353 8482
      3355 8483 3357 8481 3358 8487
TIME...MOT...LOC 1937Z 315DEG 22KT 3379 8449 3361 8456 3354 8476 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:21 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 21, 1:21 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT TUE JUL 21 2015

.PREV DISCUSSION... /ISSUED 735 AM EDT TUE JUL 21 2015/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
THE UPPER RIDGE OVER THE TX/LA REGION WILL GRADUALLY SLIDE WESTWARD
DURING THE SHORT TERM AS A TROUGH DEEPENS INTO THE GREAT LAKES AREA.
THIS WILL PUT THE FORECAST AREA INTO A MORE NORTHWEST FLOW ALOFT
ESPECIALLY BY WEDNESDAY. EXPECTING DIURNAL THUNDERSTORMS AGAIN THIS
AFTERNOON BUT WITH LITTLE TO FOCUS THEM. THE SURFACE BOUNDARY
CURRENTLY IN THE OH VALLEY REGION SHOULD DRIFT INTO NORTH GA ON
WEDNESDAY AS HEIGHTS FALL ALOFT. NOT SURE AT THIS TIME HOW FAR INTO
THE FORECAST AREA THIS BOUNDARY WILL GET. MODELS INDICATE THERE MAY
BE A SHORT WAVE ON THIS BOUNDARY THAT COULD AFFECT US
WEDNESDAY...AND SPC HAS INCLUDED A PORTION OF THE AREA IN A MARGINAL
RISK. FOR NOW...CHANCE POPS LOOK OKAY FOR TODAY AND AGAIN WEDNESDAY
AREA WIDE. SOME STORMS MAY LINGER INTO THE OVERNIGHT HOURS TONIGHT.

EXPECTING CONTINUED HOT WEATHER TODAY. HAVE ISSUED A HEAT ADVISORY
GENERALLY ALONG AND SOUTH OF A LINE FROM LA GRANGE TO MONTICELLO TO
WARRENTON. THERE MAY BE MORE CLOUDINESS AND MORE CONVECTION ON
WEDNESDAY...SO HAVE FORECAST THE MAX TEMPERATURES A FEW DEGREES
LOWER IN MOST AREAS. WILL LET NEXT SHIFTS TAKE A LOOK AT ANY
POSSIBILITY OF A HEAT ADVISORY FOR WEDNESDAY.

41

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
GFS AND THE EUROPEAN MODELS ARE FAIRLY CONSISTENT STARTING THE LONG
TERM WITH WNW UPPER LEVEL FLOW AND A NEARLY STATIONARY FRONT ACROSS
THE N TO CENTRAL GA AREA. THE FRONT SEEMS TO MEANDER ACROSS THE AREA
THROUGH THE LONG TERM AS THE UPPER FLOW BECOMES MORE NNW FRIDAY AND
THROUGH THE WEEKEND. THE UPPER FLOW COULD BE FAIRLY ACTIVE WITH SHORT
WAVE ACTIVITY UNTIL IT BECOMES MORE NORTHERLY BY THE WEEKEND.
THE GFS AND EUROPEAN START TO DIFFER BY SUNDAY WITH THE GFS NOSING IN
MORE OF AN UPPER RIDGE FOR N GA AND THE EUROPEAN MORE OF AN EASTERN
SEABOARD TROUGH AND THIS CONTINUES THROUGH MONDAY.
GENERALLY EXPECT MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. THIS PATTERN WILL HELP LOWER DAYTIME
HIGHS AND ASSOCIATED HEAT INDEX VALUES TOWARD WEEKS END.

FORECAST TEMPERATURES ARE RUNNING NEAR TO A FEW DEGREES ABOVE
NORMAL DURING THE LONG TERM PERIOD.

BDL

&&

.AVIATION...
18Z UPDATE...
MAJORITY OF THE TSRA FIRING OVER SOUTHERN SECTIONS OF THE
AREA...TO THE SOUTH OF EVEN MCN AND CSG. ADDITIONAL ISOLATED SHRA
JUST SOUTH OF ATL BUT DO NOT EXPECT IT TO AFFECT THE AIRFIELD.
ADDITIONAL STORMS EXPECTED TO FIRE THROUGH THIS AFTERNOON
REQUIRING A TEMPO INITIALIZED AT 19Z. WILL GO AHEAD AND INCLUDE
PROB30 AS WELL FOR ATL WHICH LOOKS TO HAVE MORE CONCENTRATED
ACTIVITY FOR WED AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TSRA POTENTIAL AND TIMING.
HIGH ON REMAINING ELEM

DEESE

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MUSCOGEE...PEACH...PIKE...PULASKI...PUTNAM...SCHLEY...STEWART...
SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

&&

SHORT TERM...DEESE
LONG TERM....DEESE
AVIATION...DEESE
Hazardous weather outlook, Jul 21, 4:45 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EDT TUE JUL 21 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
445 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL GEORGIA THIS AFTERNOON.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO THE EVENING.

WEATHER HAZARDS EXPECTED...
MAX HEAT INDICES OF 103 TO 109 CAN BE EXPECTED. REFER TO THE
HEAT ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION.

GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...CAN BE
EXPECTED WITH ANY STRONG THUNDERSTORMS. ISOLATED STORMS COULD
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HEAT INDICES OF 105 OR GREATER WILL BE POSSIBLE OVER PORTIONS OF
CENTRAL GEORGIA ON WEDNESDAY.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS MOST EVERY DAY. GUSTY WINDS...FREQUENT LIGHTNING AND
BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 21, 2:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT TUE JUL 21 2015

GAZ030-031-041-042-211915-
PAULDING GA-CARROLL GA-HARALSON GA-POLK GA-
228 PM EDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR PAULDING...CARROLL...HARALSON AND
POLK COUNTIES UNTIL 315 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BRASWELL TO
SOUTHEAST OF CEDARTOWN...AND MOVING EAST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALLAS...VILLA RICA...ROCKMART...HIRAM...BRASWELL...YORKVILLE...NEW
HOPE...VAN WERT...EUBANK LAKE...NEW GEORGIA...FELTON...DRAKETOWN AND
ANTIOCH.

LAT...LON 3401 8520 3400 8482 3390 8472 3389 8472
      3377 8485 3378 8490 3373 8490 3373 8491
      3372 8490 3388 8525
TIME...MOT...LOC 1828Z 291DEG 14KT 3394 8496 3393 8518
Special weather statement, Jul 21, 2:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT TUE JUL 21 2015

GAZ102-103-211915-
WEBSTER GA-STEWART GA-
231 PM EDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND STEWART COUNTIES
UNTIL 315 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM LUMPKIN TO NEAR WESTON...
AND MOVING EAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...WESTVILLE...TROUTMAN...
KIMBROUGH...CENTERPOINT...LEVERETTS...DUMAS AND CHAMBLISS.

LAT...LON 3192 8468 3193 8468 3193 8469 3192 8469
      3192 8480 3210 8490 3209 8443 3204 8444
      3193 8444 3192 8446
TIME...MOT...LOC 1830Z 280DEG 18KT 3205 8478 3195 8467
Local storm report, Jul 21, 2:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     1 ENE DUDLEY            32.55N  83.05W
07/21/2015                   LAURENS            GA   911 CALL CENTER

            EIGHT TREES WERE BLOWN DOWN IN LAURENS COUNTY.

&&

EVENT NUMBER FFC1500568

RWILLIS
Special weather statement, Jul 21, 2:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT TUE JUL 21 2015

GAZ005>007-211930-
GILMER GA-MURRAY GA-FANNIN GA-
250 PM EDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY AND FANNIN
COUNTIES UNTIL 330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR DUCKTOWN TO SOUTH
OF BENTON TO SOUTH OF WILDWOOD LAKE...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BLUE RIDGE...MORGANTON...CRANDALL...LOVING...CISCO...TENNGA...
EPWORTH...CONASAUGA LAKE...GREGORY...COLWELL...SUMAC...MINERAL
BLUFF...HIGDON...JONES MILL...DIAL...MARGRET...HURST...THE COHUTTA
WILDERNESS...CHERRY LOG AND HEMP.

LAT...LON 3499 8415 3495 8418 3489 8411 3484 8415
      3480 8413 3480 8409 3475 8409 3474 8437
      3489 8483 3499 8481
TIME...MOT...LOC 1850Z 294DEG 32KT 3510 8445 3499 8464 3499 8481
Special weather statement, Jul 21, 2:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT TUE JUL 21 2015

GAZ031>033-043-044-211945-
COBB GA-NORTH FULTON GA-PAULDING GA-SOUTH FULTON GA-DOUGLAS GA-
259 PM EDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR COBB...NORTH FULTON...PAULDING...
SOUTH FULTON AND DOUGLAS COUNTIES UNTIL 345 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR POWDER SPRINGS TO
HIRAM TO NORTHEAST OF VILLA RICA TO NORTHEAST OF TEMPLE...MOVING
EAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SANDY SPRINGS...SMYRNA...EAST
POINT...VILLA RICA...COLLEGE PARK...POWDER SPRINGS...AUSTELL...
MIDTOWN...FAIR OAKS...LITHIA SPRINGS...SWEETWATER CREEK STATE
PARK... VININGS...THE JIM R MILLER PARK...TURNER FIELD...LAKEWOOD
PARK...DOBBINS AIR RESERVE BASE AND LAKE VAL-DO-MAR.

LAT...LON 3373 8491 3373 8490 3378 8490 3377 8485
      3389 8472 3398 8480 3394 8435 3370 8438
      3367 8442 3365 8453
TIME...MOT...LOC 1858Z 291DEG 22KT 3393 8473 3386 8474 3380 8486 3382
8498
Special weather statement, Jul 21, 3:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT TUE JUL 21 2015

GAZ110>113-212000-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-TELFAIR GA-
310 PM EDT TUE JUL 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY...TOOMBS AND
TELFAIR COUNTIES UNTIL 400 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM GLENWOOD TO EAST OF
JACKSONVILLE TO EAST OF FITZGERALD...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LYONS...VIDALIA...LUMBER CITY...UVALDA...HIGGSTON...SANTA CLAUS...
ALSTON...JACKSONVILLE...TOWNS...CEDAR CROSSING...JOHNSON CORNER...
ROCK SPRINGS...CHARLOTTEVILLE...CHINA HILL...TOOMBS CENTRAL...
JORDAN...THE HORSE CREEK WILDLIFE MANAGEMENT AREA...CENTER...SPRING
HILL AND MCNATT FALLS.

LAT...LON 3184 8317 3185 8318 3193 8291 3229 8235
      3230 8226 3217 8219 3192 8223 3194 8228
      3194 8238 3196 8238 3195 8239 3197 8244
      3196 8250 3195 8248 3195 8249 3196 8257
      3193 8259 3192 8268 3178 8289 3178 8303
TIME...MOT...LOC 1909Z 299DEG 22KT 3219 8266 3180 8287 3174 8312

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:06 PM EDTSpecial Weather StatementFFCPolk24 min
Jul 20, 8:15 PM EDTSpecial Weather StatementFFCCobb30 min
Jul 20, 8:44 PM EDTSpecial Weather StatementFFCCobb, Fulton31 min
Jul 20, 9:14 PM EDTSpecial Weather StatementFFCDeKalb31 min
Jul 21, 3:53 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 40 more15 hr
Jul 21, 12:50 PM EDTSpecial Weather StatementFFCBleckley, Houston40 min
Jul 21, 1:09 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens51 min
Jul 21, 1:19 PM EDTSpecial Weather StatementFFCBleckley, Dooly, Pulaski41 min
Jul 21, 1:45 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Wilcox45 min
Jul 21, 1:54 PM EDTSpecial Weather StatementFFCLaurens, Treutlen36 min
Jul 21, 2:25 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Treutlen, Wheeler, Wilcox65 min
Jul 21, 2:28 PM EDTSpecial Weather StatementFFCPaulding, Polk47 min
Jul 21, 2:31 PM EDTSpecial Weather StatementFFCStewart, Webster44 min
Jul 21, 2:50 PM EDTSpecial Weather StatementFFCFannin40 min
Jul 21, 2:59 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton46 min
Jul 21, 3:10 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs50 min
Jul 21, 3:24 PM EDTSpecial Weather StatementFFCFannin51 min
Jul 21, 3:28 PM EDTSpecial Weather StatementFFCDeKalb32 min
Jul 21, 3:43 PM EDTSpecial Weather StatementFFCDeKalb, Fulton32 min
Jul 21, 3:52 PM EDTSpecial Weather StatementFFCWalker, Whitfield23 min
Jul 21, 3:56 PM EDTSpecial Weather StatementFFCTowns, Union34 min
Jul 21, 4:04 PM EDTSpecial Weather StatementFFCClayton, DeKalb26 min
Jul 21, 4:08 PM EDTSpecial Weather StatementFFCChattooga, Gilmer, Gordon, Murray, Pickens, Walker and 1 more52 min
Jul 21, 4:22 PM EDTSpecial Weather StatementFFCLumpkin, White38 min
Jul 21, 4:25 PM EDTSpecial Weather StatementFFCButts, Henry, Newton, Rockdale, Spalding50 min
Jul 21, 4:46 PM EDTSpecial Weather StatementFFCMorgan44 min
Jul 21, 4:51 PM EDTSpecial Weather StatementFFCCherokee39 min
Jul 21, 4:54 PM EDTSpecial Weather StatementFFCDawson, Gilmer, Pickens51 min
Jul 21, 5:27 PM EDTSpecial Weather StatementFFCBartow, Cherokee48 min
Jul 21, 5:31 PM EDTSpecial Weather StatementFFCForsyth, Hall, Lumpkin44 min
Jul 21, 6:07 PM EDTSpecial Weather StatementFFCBarrow, Forsyth, Gwinnett38 min
Jul 21, 6:44 PM EDTSpecial Weather StatementFFCClarke, Jackson, Oconee, Oglethorpe46 min
Jul 21, 7:22 PM EDTSpecial Weather StatementFFCOglethorpe38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.